Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Abstract functions with continuous differences and Namioka spaces


Authors: Bolis Basit and Hans Günzler
Journal: Trans. Amer. Math. Soc. 348 (1996), 4489-4500
MSC (1991): Primary 28B05, 39A05; Secondary 90D05, 54C05, 54E35
DOI: https://doi.org/10.1090/S0002-9947-96-01715-1
MathSciNet review: 1373629
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a semigroup and a topological space. Let $X$ be an Abelian topological group. The right differences $\triangle _{h} \varphi $ of a function $\varphi : G \to X$ are defined by $\triangle _{h}\varphi (t) = \varphi (th) - \varphi (t)$ for $h,t \in G$. Let $\triangle _{h} \varphi $ be continuous at the identity $e$ of $G$ for all $h$ in a neighbourhood $U$ of $e$. We give conditions on $X$ or range $\varphi $ under which $\varphi $ is continuous for any topological space $G$. We also seek conditions on $G$ under which we conclude that $\varphi $ is continuous at $e$ for arbitrary $X$. This led us to introduce new classes of semigroups containing all complete metric and locally countably compact quasitopological groups. In this paper we study these classes and explore their relation with Namioka spaces.


References [Enhancements On Off] (What's this?)

  • 1. L. Amerio and G. Prouse, Almost Periodic Functions and Functional Equations, Van-Nostrand Reinhold Company, 1971. MR 48:419
  • 2. B. Basit and M. Emam, Differences of functions in locally convex spaces and applications to almost periodic and almost automorphic functions, Annales Polonici Math. 41 (1983), 193-201. MR 85d:43005
  • 3. B. Basit and A. J. Pryde, Differences of vector-valued functions on topological groups, Proc. Amer. Math. Soc. 124 (1996), 1969--1975. CMP 95:08
  • 4. J. F. Berglund, H. D. Junghenn and P. Milnes, Analysis on Semigroups: Function Spaces, Compactification, Representations, Canadian Mathematical Society Series of Monographs, A Wiley-Interscience Publication, 1989. MR 91b:43001
  • 5. C. Bessaga and A. Pelczynski, On bases and unconditional convergence of series in Banach spaces, Studia Math. 17 (1958), 151-164. MR 22:5872
  • 6. J. Calbrix et J. P. Troallic, Application séparément continues, C.R.Acad.Sci. Paris, série A-B, 288 (1979), 647-648. MR 80c:54009
  • 7. G. Choquet, Lectures on Analysis, Vol. 1, Benjamin, New York and Amesterdam, 1969. MR 40:3252
  • 8. J.P.R Christensen, Joint continuity of separately continuous functions, Proc. Amer. Math. Soc. 82 (1981), 455-461. MR 82h:54012
  • 9. C. Datry and G. Muraz, Analyse harmonique dans les modules de Banach I : propriétés générales, Bull. Science Mathematique 119 (1995), 299-337. CMP 95:15
  • 10. F. Galvin, G. Muraz et P. Szeptycki, Fonctions aux différences $f(x)-f(a+x)$ continues, C.R.Acad.Sci. Paris, série I, 315 (1992), 397-400. MR 94b:39035
  • 11. H. Günzler, Integration of almost periodic functions, Math. Zeit. 102, (1967), 253- 287. MR 36:3066
  • 12. N. J. Kalton, Subseries convergence in topological groups and vector spaces, Israel J. Math. 10 (1970), 402-412. MR 45:3628
  • 13. W. Maak, Fastperiodische Funktionen, Springer-Verlag, 1967. MR 35:5860
  • 14. I. Namioka, Separate continuity and joint continuity, Pacific Journal of Math. 51 (1974), 515-531. MR 51:6693
  • 15. J. Saint-Raymond, Jeux topologiques et espaces de Namioka, Proc. Amer. Math. Soc. 87 (1983), 499-504. MR 83m:54060
  • 16. F. Watbled, Ensemble de Rosenthal pour des Fonctions a Valeurs Banach, C.R.Acad.Sci. Paris, série I, 318 (1994), 333-336. MR 94m:43007

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 28B05, 39A05, 90D05, 54C05, 54E35

Retrieve articles in all journals with MSC (1991): 28B05, 39A05, 90D05, 54C05, 54E35


Additional Information

Bolis Basit
Affiliation: Department of Mathematics, Monash University, Clayton Vic. 3168, Australia
Email: bbasit@vaxc.cc.monash.edu.au

Hans Günzler
Affiliation: Mathematisches Seminar der Universität Kiel, Ludewig-Meyn-Str., 424098 Kiel, Deutschland
Email: guenzler@math.uni-kiel.de

DOI: https://doi.org/10.1090/S0002-9947-96-01715-1
Keywords: Differences, weak continuity, Namioka spaces, right uniform continuity, Baire spaces, Banach spaces not containing $c_{0}$
Received by editor(s): May 4, 1995
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society